MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM? -16; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM? -16; WIRE, GUIDE, CATHETER
Model Number M001509100
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve patient information, but further information was unable to be obtained.G4: premarket / 510(k) #: k111485, k170636.
 
Event or Problem Description
It was reported that distal tip detachment occurred.The target lesion was located in the mildly tortuous left hepatic artery.A renegade hiflo microcatheter and an 180x25cm fathom-16 guidewire were utilized for a y90 mapping angiogram.A.038 non-boston scientific angiographic catheter was selected into the celiac artery and the renegade hiflo microcatheter and fathom guidewire were selected into the left hepatic artery.During retraction of the guidewire, it was observed that the tip of the wire had separated and was lodged in the distal end of the renegade hiflo microcatheter.The renegade hiflo microcatheter was removed, with the detached fathom-16 tip still inside.The procedure was completed with a new fathom 16 guidewire.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
G4: premarket / 510(k) #: k111485, k170636.Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, the fathom-16 guidewire was visually and microscopically examined, revealing that the guidewire was detached, and the distal tip and polymer jacket were peeled.The clinical observations of distal tip detachment of device or device component were confirmed.
 
Event or Problem Description
It was reported that distal tip detachment occurred.The target lesion was located in the mildly tortuous left hepatic artery.A renegade hiflo microcatheter and an 180x25cm fathom-16 guidewire were utilized for a y90 mapping angiogram.A.038 non-boston scientific angiographic catheter was selected into the celiac artery and the renegade hiflo microcatheter and fathom guidewire were selected into the left hepatic artery.During retraction of the guidewire, it was observed that the tip of the wire had separated and was lodged in the distal end of the renegade hiflo microcatheter.The renegade hiflo microcatheter was removed, with the detached fathom-16 tip still inside.The procedure was completed with a new fathom 16 guidewire.There were no patient complications as a result of this event.It was further reported that anatomy location was located tin the celiac vein, selecting into hepatic artery.

Brand Name
FATHOM? -16
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22002663
Report Number2124215-2025-28677
Device Sequence Number7267362
Product Code DQX
UDI-Device Identifier08714729762553
UDI-Public(01)08714729762553(17)280204(10)35782375
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001509100
Device Catalogue NumberM001509100
Device Lot Number0035782375
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER: .038 SOS; CATHETER: .038 SOS
Patient SexUnknown